Our team of medical experts are ready to help

Your questions answered


Sophie asked...

Tags: blood

After having my son my leg ached so I went to the gp, I then found I had two dvts in my right leg. I was put on 6 months of warafin which had to be changed to sinthrome as it didn't suit me. I saw my consultant last Thursday and was told I could stop, but now my leg has started aching again. Why is this?

  • mother-thermometer-doctor-at-hand

    Do you need to see a GP ASAP?

     

    Would you like to speak with a doctor by video or phone at a time that suits you?

    Our Doctor@Hand service, delivered by Doctor Care Anywhere, is available on a pay-as-you-go basis with prices starting at just £60 per consultation*.

    Quote AXA20 to receive a 20% discount. (* Prices subject to change.)

The Answer

I am not exactly sure why your leg has started aching again. If the aching is persistent then it needs to be examined again. I am sure your main concern is that a new blood clot has started to develop since stopping your ‘blood thinning’ medication.

It will not do any harm to see your doctor again, especially if the aching does not settle. If the leg becomes red, hot or swollen you need to see the doctor urgently because this is the sign of a new blood clot developing.

Answered by Dr EmmaJane Down.

 

You may also be interested in...

Deep vein thrombosis (DVT)

Tips to improve circulation

Warfarin

Newsletter sign up


Sign up to our monthly newsletter, Better Health, to receive our latest health and wellbeing updates.


Sign up to newsletter